Thunderstorm Wind, Warren
- When
- August 29, 4:30 PM EST
- Where
- Warren County, Riparius
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.667, -73.917
Trees down, blocking Route 8.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 29, 2:55 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT SUN AUG 29 2004 .SHORT TERM (TONIGHT THROUGH MONDAY)... SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE CWA...EX LITCHFIELD COUNTY UNTIL 7 PM. CURRENT ALB READING OF 86/74 YIELDS CLOSE TO 4000 J/KG. NORTH OF ALB...EXPECT CONVECTION TO BE MORE ORGANIZED CLOSER TO FRONT AND STRONGER WINDS...0-6KM SHEAR 30-35 KNOTS. SOUTH OF ALB...CONVECTION HAS BEEN CLOSE TO NIL. SATELLITE LOOP SHOWS DRIER AIR ENTRAINING INTO SOUTHERN PART OF THE WATCH...SUGGESTING LITTLE IF ANY SEVERE THREAT LIKELY THERE. EXPECT CONVECTION TO WANE WITH SETTING SUN...AT LEAST PULSE-TYPE TO THE EXTENT THAT DEVELOPS. CLOSER TO THE FRONT...STORMS COULD CONTINUE TO FIRE TONIGHT...BUT SEVERE THREAT THEN WOULD BE NEAR NIL. MODELS IN GOOD AGREEMENT TONIGHT FOCUSING BEST CHANCE OF RAIN ALONG THE FRONT WHICH WILL BE CLOSE TO THE NW PORTION OF THE CWA. PLAN TO HAVE POPS SCALED FROM CATEGORICAL FAR NORTHWEST TO SLIGHT CHANCE FAR SOUTHEAST. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... FRONT WILL CONTINUE ITS SLOW PROGRESS ACROSS CWA...FINALLY EXITING REGION TUESDAY. SOME DIFFERENCES IN HANDLING OF REMAINS OF GASTON...AND TROPICAL DEPRESSION /POSSIBLE TROPICAL STORM/ LOCATED SOUTHEAST OF CAPE HATTERAS. GFS MAINTAINS A WELL-DEFINED EXTRATROPICAL GASTON UP THE EAST COAST AND OVER LONG ISLAND TUESDAY MORNING. MEANWHILE...ETA ABSORBS GASTON INTO THE FRONT. ETA BRINGS MOISTURE FROM TROPICAL DISTURBANCE AS SEPARATE ENTITY AIMED TOWARD EASTERN LONG ISLAND MONDAY EVENING. WITH TROPICAL MOISTURE ENTRAINING INTO THE FRONT...PRECIP TOTALS OF ONE TO TWO INCHES ARE POSSIBLE. ETA AND GFS IN REASONABLY GOOD AGREEMENT SUGGESTING FOCUS OF HIGHEST PRECIP WILL BE ACROSS NORTHERN AND WESTERN PART OF THE CWA. MODELS IN GOOD AGREEMENT TOO ON FINALLY PUSHING FRONT OUT OF THE CWA BY TUESDAY MORNING. WILL CARRY CATEGORICAL POPS MONDAY NORTHWEST...SLIDING TO CHANCE SOUTH. MONDAY NIGHT FOCUS WILL SHIFT TO THE SOUTH WHERE LIKELY POPS IN ORDER...WHILE CHANCE POPS THE RULE TO THE NORTH. WILL LINGER CHANCE POPS TUESDAY MORNING ALONG SOUTHEAST PORTION OF THE CWA. DRY WEATHER WILL TAKE HOLD FOR TUESDAY AFTERNOON THROUGH SATURDAY. MODELS OFFER WILDLY DIFFERENT SOLUTIONS FOR HURRICANE FRANCES TRACK FOR NEXT SUNDAY. GFS HAS FRANCES OVER KEY WEST BY 00Z MONDAY...WHILE CANADIAN PUTS FRANCES OR HER REMAINS NEAR NEW YORK CITY...A 1200 MILE DIFFERENCE. OFFICIAL HPC FORECAST HAS FRANCES EXITING OFF THE FLORIDA PENINSULA NEAR TAMPA SUNDAY. REGARDLESS...PLAN TO INTRODUCE A SLIGHT CHANCE OF SHRA/TSRA FOR SUNDAY. GFS SHOWS RETURN FLOW AROUND DEPARTING HIGH SETTING UP BRINGING SLIGHT CHANCE OF SHRA/TSRA TO THE AREA. && .AVIATION... WARM AND OPPRESSIVELY HUMID AIR MASS REMAINS OVER ERN NY AND WRN NEW ENGLAND. WIDESPREAD MVFR/IFR CONDITIONS IN PLACE DUE TO MIST/FOG FROM WET GROUND FROM TSRAS EARLY TODAY AND RADIATIONAL COOLING DUE TO LIGHT TO CALM WINDS AND MOSTLY CLEAR SKIES. EXPECT CONDITIONS TO CONTINUE TO FALL TO LIFR LEVELS IN FOG FOR KALB/KGFL/KPOU BTWN 06Z AND 11Z. WINDS WILL INCREASE AFTER 11Z AND MIX OUT FG/BR WITH HZ BECOMING A PROBLEM FOR REST OF MORNING. VFR LEVELS TO DOMINATE INTO EARLY PM WITH MVFR/IFR IN SHRAS/TSRAS FROM KALB NORTH THROUGHOUT MID/LATE PM. KEPT KPOU DRY (AND MID HUDSON VALLEY) WITH VFR CONDITIONS FOR THE AFTERNOON. BR/FOG FORMATION WILL BE A PROBLEM ONCE AGAIN AFTER SUNSET AS MOST OF FCST AREA REMAINS IN THE WARM SECTOR WITH COLD FRONT PROGRESSING SLOWLY INTO WRN NY AND WARM FRONT NORTH OF ST LAWRENCE RIVER VALLEY. && .HYDROLOGY... ONGOING CONVECTION ACROSS NORTHWEST CWA HAS POTENTIAL TO BRING SOME URBAN/SMALL STREAM FLOODING TO THE REGION. WITH 6 HOUR FFG RIDING AROUND 2.5-3 INCHES IN NW CWA...POSSIBLE TO SEE SOME FLASH FLOODING IN NW CWA AS WELL. AS FOR RIVERS...COULD SEE SOME RISES ON THE MOOSE...SACANDAGA...AND NORTHERN HUDSON...BUT NOT EXPECTING THESE TO REACH FLOOD LEVELS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM/LONG TERM/HYDROLOGY...OKEEFE AVIATION...KILPATRICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY...CORRECTED 505 AM EDT SUN AUG 29 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY THE SEVERE STORMS FORECAST CENTER HAS OUTLOOKED THE AREA FROM THE NORTHERN CATSKILLS...CAPITAL DISTRICT...AND SOUTHERN VERMONT NORTHWARD TO THE ADIRONDACKS AND LAKE GEORGE AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. ANY THUNDERSTORMS THAT BECOME SEVERE ARE MOST LIKELY TO OCCUR DURING THE AFTERNOON AND EVENING. MORE ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE BALANCE OF THE CATSKILL MOUNTAIN REGION EASTWARD INTO WESTERN NEW ENGLAND. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE IN THIS AREA AS WELL. VERY HEAVY RAIN MAY OCCUR LOCALLY WHICH MAY PRODUCE FLOODING IN POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
NYZ047-051>054-058>061-063>066-292045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT SUN AUG 29 2004 SEVERE THUNDERSTORM WATCH 795 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...IN NEW YORK... SCHOHARIE ALBANY COLUMBIA GREENE ULSTER DUTCHESS RENSSELAER STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 431 PM EDT SUN AUG 29 2004 NYZ042-043-083-292100- ...A STRONG THUNDERSTORM IN WARREN AND WASHINGTON COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR LAKE GEORGE VILLAGE...OR ABOUT OVER LAKE GEORGE VILLAGE...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... BOLTON LANDING BY 445 PM EDT HULETTS LANDING...7 MILES NORTHWEST OF WHITEHALL AND 9 MILES SOUTH OF HAGUE BY 500 PM EDT IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM RAINFALL WITH THIS STORM COULD REACH UP TO HALF AN INCH BY 500 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT SUN AUG 29 2004 NYZ033-042-292100- ...A STRONG THUNDERSTORM IN HAMILTON AND WARREN COUNTIES... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF NORTH CREEK... OR ABOUT 9 MILES EAST OF SPECULATOR...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CREEK BY 455 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. A SEVERE THUNDERSTORM REMAINS IN EFFECT UNTIL 445 PM FOR NORTHEAST WARREN COUNTY. RAINFALL FROM THIS STORM COULD REACH UP TO HALF AN INCH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG SOUTH HORICON 43.65N 73.76W
08/29/2004 WARREN NY COUNTY OFFICIAL
MULTIPLE POWER LINES DOWN.
&&
SNDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 505 PM EDT SUN AUG 29 2004 NYZ042-043-292130- ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BOLTON LANDING...OR ABOUT 8 MILES EAST OF WARRENSBURG... AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HULETTS LANDING AND 6 MILES NORTHWEST OF WHITEHALL BY 520 PM EDT 7 MILES SOUTHEAST OF HAGUE BY 530 PM EDT IF ON LAKE GEORGE...REMAIN OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTHERN WASHINGTON COUNTY UNTIL 515 PM. RAINFALL WITH THIS STORM WILL BE AROUND HALF AN INCH IN SPOTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 527 PM EDT SUN AUG 29 2004 NYZ042-292200- ...YET ANOTHER STRONG THUNDERSTORM IN WARREN COUNTY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AS WELL AS FREQUENT LIGHTNING AND TORRENTIAL RAIN. THIS STORM WAS LOCATED NEAR JOHNSBURG...OR ABOUT 10 MILES NORTHWEST OF WARRENSBURG...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HAGUE BY 600 PM EDT AND WILL CONTINUE TO AFFECT THE SHORES OF LAKE GEORGE...NORTH AND WEST OF BOLTON LANDING. BOATERS SHOULD SHOULD CONTINUE TO EXERCISE EXTREME CAUTION OR REMAIN IN PORT. RAINFALL WITH THIS STORM COULD REACH HALF AN INCH OR MORE. AN URBAN AND SMALL STREAM REMAINS IN EFFECT UNTIL 700 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM.
The Burlington radar (KCXX), 111 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down, blocking Route 8.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418578.